Jump to content
CrazyBoards.org

Medicine-Induced Hypomania/Akathisia


Recommended Posts

Before I was ever put on Seroquel, I never had any signs of possible akathisia or hypomania.

When I started taking it in early January of last year, I noticed the urge to move around a lot, as well as mild inflation of mood. Now, when I went off my medications last summer, all these things went away. I had no big urges to move around, and I had no real inflation of mood. When I went back to college, and started my meds again (after realizing I was invariably psychotic), I started to notice both symptoms reemerging again.

I ended up in the ER twice due to these issues. I had a psychiatrist that was on-call at the hospital I was affiliated with tell me that the mix of Lexapro and Seroquel could have been causing my akathitic symtpoms. Eventually, my Lexapro was lowered, and my antipsychotic was lowered by a massive margin. I have noticed a lessening in akathisia, but I do still get small urges to move around.

I'm just wondering if anyone here can shade some light on medicine-induced movement and mood symptoms.

Link to comment
Share on other sites

I have never gone manic on any medication, but Abilify made me want to literally climb the walls. I could NOT sit still when I first upped my dose to 5mgs. Luckily tapering it down and then back up again got rid of that side effect, because it was DRIVING ME INSANE to the point where I would have driven myself to the hospital if I thought I could have driven.

Link to comment
Share on other sites

This happens with APs. Abilify seems to be biggest offenders of the AAPs - I've seen some akathisia rates up to 25%! From what I understand, it has to do with the D2 blockade.

Was your mood inflated to normal or hypomanic? I've been trying to figure out the relationship between akathisia and elevated mood myself and so far I've come up with nothing. I had a severe case of akathisia that flipped in out of a euphoric mood that I'm still trying to figure out if it was mania or really bad akathisia. I hate phospitals more than any place on earth, but if it had lasted a few hours longer (I made it through 19 hours of constant pacing) I would have gone because I think I would have jumped out a window otherwise.

Abilify made me sort of hypomanic, but more of the irritable variety. I started yelling at people for no reason and was seriously agitated.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...